Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 73, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 2, 2000, 6:24 PM CST for Garland County, Arkansas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 2, 2000, 6:24 PM CST (00:24 UTC)
- Expired
- Mar 2, 2000, 7:00 PM CST
- In force
- 36 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Garland County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 6:24 PM CST | Hail 1.25 | Hot Spgs, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLIT 030024 SVRLIT ARC051-030100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 624 PM CST THU MAR 2 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GARLAND COUNTY IN CENTRAL ARKANSAS * UNTIL 700 PM CST * AT 623 PM CST... DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM IN THE VICINITY OF HOT SPRINGS... MOVING NORTHEAST AT 55 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MOUNTAIN VALLEY AROUND 630 PM CST... FOUNTAIN LAKE AROUND 630 PM CST... HOT SPRINGS VILLAGE AROUND 635 PM CST... LONSDALE AROUND 640 PM CST... THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO BE EXPECTED WITH THE STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. 45/16
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:35 PM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Mar 2, 3:35 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 335 PM CST THU MAR 2 2000 MODELS IN FAIR AGREEMENT TODAY. SURFACE LOW OVER WESTERN TEXAS WILL MOVE EASTWARD OVER THE NEXT 24 HOURS. THE LOW SHOULD MOVE OVER SOUTHERN ARKANSAS OVERNIGHT AND ON FRIDAY. AT THE SAME TIME...AN H5 LOW WILL MOVE EASTWARD OUT THE PLAINS ACROSS ARKANSAS. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER ARKANSAS TONIGHT WITH SLIGHTLY BETTER CHANCES IN THE NORTH UNDER THE UPPER LOW. PER SPC DAY ONE OUTLOOK...BEST CHANCES FOR SEVERE WEATHER TONIGHT SHOULD BE OVER THE SOUTHERN AND WESTERN SECTIONS. FAIRLY HIGH CHANCES FOR SHOWERS AND THUNDERSHOWERS WILL CONTINUE ON FRIDAY...BUT WILL DECREASE FROM WEST TO EAST DURING THE DAY. WRAP-AROUND CLOUDINESS WILL LINGER BEHIND THE SURFACE LOW ON FRIDAY ALONG WITH SOME LIGHT RAIN POSSIBLE OVER THE EASTERN HALF EARLY. SATURDAY SHOULD BE A PARTLY CLOUDY DAY WITH HIGH TEMPERATURES NEAR NORMAL FOR THIS TIME OF YEAR. A WARMING TREND WILL BEGIN IN EARNEST ON SUNDAY AND WILL CONTINUE INTO THE EARLY PART OF NEXT WEEK. SUNDAY SHOULD BE DRY. CLOUDS WILL BEGIN TO INCREASE OVER THE STATE ON MONDAY AS A NEW H5 TROUGH BEGINS TO APPROACH FROM THE WEST. SMALL CHANCES FOR SHOWERS OR THUNDERSHOWERS WILL BE POSSIBLE MONDAY WITH BETTER CHANCES ON TUESDAY. (22) .LIT...NONE.
In the hours before
Local storm report, Mar 2, 5:35 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
535 PM CST THU MAR 2 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PrM MOUNTAIN FORK AR 1 INCH HAIL
03/02/00 POLK
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:41 PM CST | Severe Thunderstorm Warning | LZK | Saline | 44 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.